MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD UNI TIB BRG LG SZ4; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD UNI TIB BRG LG SZ4; KNEE PROSTHESIS
Catalog Number 154635
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately twenty years after initial implantation, the patient underwent a revision surgery due to bearing fracture.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: unknown tibial component; item# unknown; lot# unknown.Unknown femoral component; item# unknown; lot# unknown.G2 - foreign: united kingdom.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
Cmp-0916968 this follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, a3, a4, b4, b5, b7, d4, d9, d10, g3, g6, h2, h4, h6, h11.D10 - associated medical devices: oxford uni tib tray 53x34 rllm; item# 154615; lot# 683522; oxford uni femoral lg; item# 154602; lot# 639948.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately twenty years after an initial left partial knee replacement, the patient was revised due to poly insert fracture at the medial posterior corner.During the revision, the surgeon also noted moderate wear of the poly.Poly was exchanged without complications.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Assessment was conducted on the returned oxford bearing, which was in-vivo for approximately 20 years.The item was examined under magnification.While the bearing is fractured, no other fragments of the bearing were returned for examination.Both the superior and inferior surface of the bearing show evidence of multiple scratches, gouges, and/or abrasions.Additionally, the inferior surface shows some material missing from the medial posterior corner.There is also a significant indentation on the inferior side in the area of the missing material, with possible evidence of delamination or cracking.The anterior side of the bearing displays a worn area, which includes signs of possible creep or cold flow of uhmwpe material.Operative notes from the revision were provided and reviewed by a health care professional.The review identified the following: general anesthesia, previous incision utilized.Eua full rom, small effusion, no signs of infection.Poly insert medial posterior corner missing, small fragments retrieved, moderate wear.New poly stable, full rom.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item.Based on the available information, a definitive root cause could not be determined.However, examination of the returned product indicates that the damage in the bearing surface was likely caused by overloading.This may have been influenced by a misalignment or movement of the bearing within the joint space, resulting in loading and articulation being shifted posteriorly.Further, the damage could have been exacerbated by embrittlement due to potential long-term oxidation of the uhmwpe.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXFORD UNI TIB BRG LG SZ4
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18648488
Report Number3002806535-2024-00039
Device Sequence Number8192456
Product Code NRA
UDI-Device Identifier05019279388400
UDI-Public(01)05019279388400(17)090228(10)741663
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2009
Device Catalogue Number154635
Device Lot Number741663
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer05/21/2024
06/27/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date06/17/2024
07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight105 KG